Alert archive / South Carolina / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at May 29, 2012, 3:53 PM EDT for 5 counties in South Carolina. It took effect at May 29, 2012, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 3:53 PM EDT (19:53 UTC)
- In effect from
- May 29, 2012, 4:00 PM EDT
- Expired
- May 30, 2012, 4:01 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WGUS62 KCHS 291953 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT TUE MAY 29 2012 SCZ040-042>045-047>052-300400- /O.CAN.KCHS.FF.A.0001.000000T0000Z-120530T1000Z/ /O.NEW.KCHS.FF.A.0002.120529T2000Z-120530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 353 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...ALLENDALE...BEAUFORT... CHARLESTON...COASTAL COLLETON...COASTAL JASPER...DORCHESTER... HAMPTON...INLAND BERKELEY...INLAND COLLETON...INLAND JASPER AND TIDAL BERKELEY. * THROUGH LATE TONIGHT * TROPICAL DEPRESSION BERYL WILL DRIFT NORTHEAST TONIGHT ACROSS SOUTHEAST SOUTH CAROLINA. THE DEPRESSION WILL BRING POTENTIALLY HEAVY RAINFALL TO REGION. * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH EARLY WEDNESDAY WITH LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. THIS WILL LEAD TO AN INCREASED RISK FOR FLASH FLOODING DESPITE THE ONGOING DROUGHT CONDITIONS. SOME RISES WILL OCCUR ON AREA RIVERS...BUT RIVER FLOODING IS UNLIKELY AT THIS TIME. THE RISK FOR FLASH FLOODING WILL BECOME ENHANCED ACROSS THE COASTAL COUNTIES AROUND HIGH TIDE AROUND 3 AM EARLY WEDNESDAY MORNING...ESPECIALLY IN DOWNTOWN CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ GAZ087-088-099>101-114>119-137>141-292100- /O.CAN.KCHS.FF.A.0001.000000T0000Z-120530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN 353 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST GEORGIA HAS BEEN CANCELLED. WHILE ADDITIONAL RAINFALL WILL OCCUR TONIGHT...THE RISK OF ANY FLOODING RAINS HAVE COME TO AN END. $$
3 follow-up statements
233 WGUS62 KCHS 300301 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1101 PM EDT TUE MAY 29 2012 SCZ040-042>045-047>052-301000- /O.CON.KCHS.FF.A.0002.000000T0000Z-120530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER... DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1101 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...ALLENDALE...BEAUFORT...CHARLESTON...COASTAL COLLETON...COASTAL JASPER...DORCHESTER...HAMPTON...INLAND BERKELEY...INLAND COLLETON...INLAND JASPER AND TIDAL BERKELEY. * UNTIL 6 AM EDT WEDNESDAY * TROPICAL DEPRESSION BERYL WILL DRIFT NORTHEAST TONIGHT ACROSS SOUTHEAST SOUTH CAROLINA. THE DEPRESSION WILL BRING POTENTIALLY HEAVY RAINFALL TO REGION. * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH EARLY WEDNESDAY...WITH LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. THIS WILL LEAD TO AN INCREASED RISK FOR FLASH FLOODING DESPITE THE ONGOING DROUGHT CONDITIONS. SOME RISES WILL OCCUR ON AREA RIVERS...BUT RIVER FLOODING IS UNLIKELY AT THIS TIME. THE RISK FOR FLASH FLOODING WILL BECOME ENHANCED ACROSS THE COASTAL COUNTIES AROUND HIGH TIDE AROUND 3 AM EARLY WEDNESDAY MORNING...ESPECIALLY IN DOWNTOWN CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
193 WGUS62 KCHS 300554 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 154 AM EDT WED MAY 30 2012 SCZ040-042-047-048-051-300700- /O.CAN.KCHS.FF.A.0002.000000T0000Z-120530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...RIDGELAND... BEAUFORT...HILTON HEAD...JASPER 154 AM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. HEAVIEST RAINFALL HAS SHIFTED NORTH OF THE AREA...THUS THE RISK FOR FLOODING RAIN HAS ENDED. $$ SCZ043>045-049-050-052-301000- /O.CON.KCHS.FF.A.0002.000000T0000Z-120530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 154 AM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * UNTIL 6 AM EDT EARLY THIS MORNING * TROPICAL DEPRESSION BERYL WILL DRIFT NORTHEAST EARLY THIS MORNING ACROSS SOUTHEAST SOUTH CAROLINA. THE DEPRESSION WILL BRING HEAVY RAINFALL TO REGION. * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH EARLY WEDNESDAY...WITH LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. THIS WILL LEAD TO AN INCREASED RISK FOR FLASH FLOODING DESPITE THE ONGOING DROUGHT CONDITIONS. SOME RISES WILL OCCUR ON AREA RIVERS...BUT RIVER FLOODING IS UNLIKELY AT THIS TIME. THE RISK FOR FLASH FLOODING WILL BECOME ENHANCED ACROSS THE COASTAL COUNTIES AROUND HIGH TIDE AROUND 3 AM EARLY WEDNESDAY MORNING...ESPECIALLY IN DOWNTOWN CHARLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
509 WGUS62 KCHS 300801 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT WED MAY 30 2012 SCZ043>045-049-050-052-300915- /O.CAN.KCHS.FF.A.0002.000000T0000Z-120530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 401 AM EDT WED MAY 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. HEAVIEST RAINFALL HAS SHIFTED NORTH OF THE AREA...AND THUS THE RISK FOR FLOODING RAIN HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at May 29, 2:42 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 2:42 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT TUE MAY 29 2012
.SYNOPSIS...
TROPICAL DEPRESSION BERYL WILL MOVE ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA TODAY AND ACROSS SOUTHEAST SOUTH CAROLINA
TONIGHT. THE DEPRESSION WILL MOVE WELL OFFSHORE WEDNESDAY.
A COLD FRONT APPROACHING FROM THE WEST COULD IMPACT THE AREA FOR
THE LATE WEEK PERIOD...WITH HIGH PRESSURE FOLLOWING IN ITS WAKE
THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MADE ADJUSTMENTS TO POPS AND TEMPS GIVEN LATEST TRENDS.
MORE SCATTERED CLOUD COVER OVER THE NORTHERN 1/3 OF THE REGION HAS
ALLOWED TEMPS TO CLIMB INTO THE MID 80S AND HAVE THEREFORE
INCREASED MAX TEMPS IN THAT REGION. THINK TEMPS HAVE PRETTY MUCH
REACHED THEIR PEAK SINCE THICKER CLOUDS ADVANCING FROM SOUTH TO
NORTH TOWARD THE AREA.
PRECIP CHANCES HAVE BEEN A BIG CHALLENGE TODAY. LATEST RADAR
TRENDS CONTINUE TO INDICATE VERY SCATTERED COVERAGE OVER THE
NORTHERN 1/3 OF THE REGION. HAVE LOWERED CURRENT POPS...BUT THEN
CONTINUED UPWARD TREND FOR LATER THIS AFTERNOON AND EVENING. HAVE
BEEN GETTING SOME GUSTY WINDS OF 30-35 MPH OUT OF STRONGER
SHOWERS.
INCREASING PRESSURE GRADIENT NORTH AND EAST OF THE TD BERYL HAS
RESULTED IN SLIGHTLY STRONGER WINDS OVER THE NORTHERN HALF OF THE
REGION THAN PREVIOUSLY FORECAST. THUS...HAVE INCREASED WINDS TO
MATCH LATEST TRENDS.
BEGINNING TO MORE SERIOUSLY CONSIDER WHETHER OR NOT TO KEEP THE
FLASH FLOOD WATCH GOING. DRIER AIR AT MID AND UPPER LEVELS SEEMS
TO CONTINUE TO SLOWLY WRAP INTO THE SW SIDE OF THE TD...WHICH MAY
BE LIMITING OVERALL PRECIP COVERAGE AND INTENSITY. WFO JAX HAS
JUST DROPPED THERE FLOOD WATCH TO OUR SOUTH...AND WILL MAKE A
FINAL DECISION FOR LATE AFTERNOON PACKAGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WIDESPREAD HEAVY RAINS WILL BE ONGOING BY SUNSET AS TROPICAL
DEPRESSION BERYL APPROACHES THE SAVANNAH RIVER. THE CYCLONE WILL
MEANDER ACROSS THE LOW COUNTRY OVERNIGHT BEFORE EMERGING OFF THE
NORTHEAST COAST OF SOUTH CAROLINA SOMETIME AFTER SUNRISE
WEDNESDAY. THE RISK FOR TORRENTIAL RAINFALL WILL PERSIST WITH THE
FLASH FLOOD THREAT REMAINING HIGHEST EAST OF INTERSTATE 95. RAIN
CHANCES WILL GRADUALLY DIMINISH FROM SOUTHWEST-NORTHEAST AFTER
MIDNIGHT AS BERYL APPROACHES THE COAST AND THE AXIS OF DEEPEST
TROPICAL MOISTURE SLOWLY SHIFTS OFFSHORE. LOWS WILL RANGE FROM THE
UPPER 60S ACROSS INTERIOR SOUTHEAST GEORGIA TO THE LOWER 70S AT
THE COAST.
WEDNESDAY...BERYL WILL CONTINUE TO EJECT TO THE NORTHEAST AHEAD
OF A BROAD UPPER TROUGH APPROACHING FROM THE WEST. SOLID RAIN
CHANCES WILL CONTINUE THROUGH THE MORNING HOURS...ESPECIALLY
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA CLOSEST TO THE
DEPARTING SYSTEM. SHOWER ACTIVITY WILL THEN GENERALLY DIMINISH IN
COVERAGE FROM SOUTHWEST TO NORTHEAST AS THE DAY PROGRESSES...WITH
DEEP MOISTURE AND CONVERGENCE SHIFTING AWAY FROM THE REGION.
HOWEVER...THERE ARE SOME INDICATIONS THAT RESIDUAL LOW/MID LEVEL
MOISTURE AND INSTABILITY ACROSS SOUTHEAST GEORGIA COULD SPAWN
ISOLATED TO SCATTERED DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS
DURING THE LATE AFTERNOON/EARLY EVENING HOURS. DEEP DOWNSLOPE FLOW
BEHIND BERYL...COMBINED WITH BETTER INSOLATION UNDER SCATTERING
SKY COVER...WILL ALLOW TEMPERATURES TO RISE NOTABLY HIGHER THAN
TUESDAY. EXPECT A HIGH TEMPERATURE GRADIENT RANGING FROM THE MID
80S NORTHERN SECTIONS UNDER LINGERING CLOUD COVER...TO AROUND 90
DEGREES SOUTHEAST GEORGIA...WITH LOCALLY COOLER CONDITIONS ALONG
THE COASTLINE. HAVE INTRODUCED RAIN FREE CONDITIONS AFTER
MIDNIGHT...WITH LOWS IN THE UPPER 60S TO AROUND 70 DEGREES.
THURSDAY...A DEEP TROUGH WILL BE MOVING INTO THE MISSISSIPPI
VALLEY...SPAWNING A WELL DEFINED SURFACE LOW AND FRONTAL SYSTEM
SHIFTING INTO THE OHIO VALLEY LATE IN THE DAY. A WARM FRONTAL
FEATURE WILL LIFT NORTHWARD OVER THE FORECAST AREA DOWNSTREAM OF
THE SYSTEM...SUPPORTING ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS
INTO THE NIGHTTIME HOURS. THE WARMING TREND WILL CONTINUE...WITH
DEEP SOUTHERLY FLOW ALLOWING HIGH TEMPERATURES TO PEAK IN THE
LOWER 90S.
FRIDAY...BOTH 00Z GFS AND ECMWF SHOW THE STRONG UPPER TROUGH
BECOMING NEGATIVELY TILTED AS IT SWINGS THROUGH THE OHIO VALLEY
AND GREAT LAKES REGION LATE IN THE WEEK. WHILE THE ASSOCIATED
SURFACE LOW SHIFTS NORTHEAST WITH THE UPPER LEVEL ENERGY...THE
TRAILING COLD FRONT WILL SWEEP EASTWARD TOWARD THE FORECAST AREA.
THERE REMAINS SOME TIMING DISCREPANCIES BETWEEN NUMERICAL MODEL
SOLUTIONS...HOWEVER GENERAL CONSENSUS SEEMS TO SUGGEST THE FRONT
COULD CROSS THE COASTLINE NO EARLIER THAN THE EVENING HOURS. AT
THIS POINT...WILL CONTINUE TO ADVERTISE SCATTERED THUNDERSTORMS
DURING THE DAYTIME HOURS ON FRIDAY...WHEN DIURNAL INSTABILITY
WILL BE MOST ENHANCED AHEAD OF THE APPROACHING FRONTAL SYSTEM. DUE
TO TIMING UNCERTAINTIES...PREFER TO CAP POPS FRIDAY AFTERNOON IN
THE 30 PERCENT RANGE. STRONG SOUTHERLY FLOW WILL MAINTAIN WARM
CONDITIONS ON FRIDAY PEAKING AROUND 90 DEGREES...JUST A DEGREE OR
TWO COOLER THAN THURSDAY DUE TO THICKER SKY COVER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
WILL CONTINUE TO INDICATE A STRONG COLD FRONT CROSSING THE EAST
COAST LATE FRIDAY INTO EARLY SATURDAY. TIMING DIFFERENCES BETWEEN
MODEL SOLUTIONS ADD SOME UNCERTAINTY...AND PREFER TO REMAIN
RATHER CONSERVATIVE WITH POPS IN THE 20 TO 30 PERCENT RANGE FRIDAY
NIGHT. HAVE THEN INDICATED SHOWER/THUNDERSTORM ACTIVITY DIMINISHING
FROM WEST TO EAST BEHIND THE DEPARTING FRONT SATURDAY...WITH POPS
BELOW 15 PERCENT BY SATURDAY NIGHT. SURFACE HIGH PRESSURE AND
UPPER LEVEL RIDGING WILL BUILD INTO THE AREA EARLY NEXT WEEK...AND
HAVE MAINTAINED DRY WEATHER ACCORDINGLY. LATEST MODEL TRENDS
SUGGEST THAT ANY COOLING TREND BEHIND THE COLD FRONT SATURDAY WILL
BE SUBTLE AT BEST...SO WILL MAINTAIN HIGH TEMPERATURES IN THE
UPPER 80S TO LOWER 90S THROUGH THE EXTENDED PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MVFR CONDITIONS EXPECTED OVER KSAV AS CONVECTION AND CLOUDS
CONTINUE TO MOVE ACROSS THE AREA. WIND GUSTS UP TO 30 KTS POSSIBLE
WITH STRONGER SHOWERS. PRECIP CHANCES TAPERING OFF AFTER 03Z AND
IMPROVING CIGS BACK TO VFR LATE TONIGHT.
FURTHER NORTH FOR KCHS...PRECIP CHANCES WILL INCREASE THROUGH THE
AFTERNOON...WITH THE BEST CHANCES BY THIS EVENING. EXPECT MVRF
CIGS TO DEVELOP...ESPECIALLY WITHIN SHOWERS. PRECIP CHANCES
TAPERING OFF AFTER MIDNIGHT...BUT MVFR CIGS LIKELY TO REMAIN
THROUGH SUNRISE TOMORROW. VFR CONDITIONS AFTER 12Z TOMORROW.
EXTENDED AVIATION OUTLOOK...SUB-VFR CONDITIONS ARE POSSIBLE
12-15Z WEDNESDAY AS TROPICAL DEPRESSION BERYL OR ITS REMNANTS MOVE
ACROSS THE REGION. CONDITIONS WILL IMPROVE LATER WEDNESDAY.
&&
.MARINE...
HAVE ADJUSTED WINDS UP A TAD TO MATCH LATEST TRENDS...ESPECIALLY
OVER THE GA AND SOUTHERN SC WATERS WHERE OBS HAVE SHOWN RECENT
GUSTS OF 25 TO 30 KTS. OTHERWISE...PREVIOUS FORECAST KEPT IN TACK.
TONIGHT...VERY CHALLENGING WIND FORECAST AS THE EXACT TRACK OF
BERYL WILL HAVE A SIGNIFICANT IMPACT ON HOW HIGH WINDS WILL GET.
CURRENT NHC/MODEL TRACK KEEPS THE CENTER OF THE DEPRESSION INLAND
FROM THE COAST AND KEEPING A GENERAL SOUTHERLY FLOW IN PLACE
ACROSS ALL WATERS BEFORE SHIFTING OFFSHORE LATE AS BERYL MOVES
OFFSHORE OF THE NORTHEAST SOUTH CAROLINA COAST. THIS TRACK WOULD
FAVOR THE HIGHEST WINDS OCCUR OVER THE GEORGIA OFFSHORE LEG WITH
SPEEDS 20-25 KT. ACROSS THE NEARSHORE WATERS...15-20 KT LOOKS
COMMON WITH SPEEDS DIMINISHING TO 10-15 KT LATE FROM EDISTO BEACH
SOUTH TO THE ALTAMAHA RIVER. SEAS WILL BUILD SLIGHTLY OVERNIGHT
WITH 6 FT SEAS REACHING THE CHARLESTON COUNTY COASTAL WATERS BY
SUNSET. WILL INITIALIZE A SMALL CRAFT ADVISORY FOR THIS ZONE AND
CONTINUE IT THROUGH THE OVERNIGHT HOURS CONCURRENT WITH THE OTHER
SMALL CRAFT ADVISORIES.
WEDNESDAY THROUGH SATURDAY...BERYL WILL STEADILY PROGRESS
NORTHEAST AWAY FROM THE MARINE ZONES ON WEDNESDAY...WITH IMPROVING
CONDITIONS INTO THE WEEKEND. ANY LINGERING ADVISORIES SHOULD COME
TO AN END NO LATER THAN WEDNESDAY AFTERNOON. SOUTHERLY FLOW COULD
INCREASE AHEAD OF A COLD FRONT LATE FRIDAY INTO SATURDAY...HOWEVER
MARINE CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
AT THIS POINT.
RIP CURRENTS...ONGOING SOUTHERLY WINDS COMBINED WITH LINGERING
WIND AND SWELL WAVE GENERATED BY BERYL WILL PRODUCE A MODERATE
RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. THE RISK WILL BE
BORDERLINE HIGH RISK FOR THE GEORGIA BEACHES WERE HIGHER WINDS
WILL OCCUR GIVEN THEIR PROXIMITY TO BERYL. HOWEVER OPTED TO KEEP
THE RISK MODERATE FOR NOW PER COORDINATION WITH WFO JACKSONVILLE.
THE NEED FOR A HIGH RISK WILL BE REEVALUATED LATER TODAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THROUGH EARLY WEDNESDAY.
LATEST TRENDS CONTINUE TO POINT TOWARD LESS COVERAGE OF HEAVY
PRECIP THAN PREVIOUSLY EXPECTED. DRIER AIR CONTINUES TO WRAP
AROUND TD BERYL FROM THE SW AND SEEMS TO BE LIMITING CONVECTIVE
COVERAGE AND INTENSITY. AS MENTIONED ABOVE...WILL MAKE A DECISION
FOR THE LATE AFTERNOON PACKAGE AS TO WHETHER OR NOT TO DROP
CURRENT FLASH FLOOD WATCH.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ087-088-099>101-
114>119-137>141.
SC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR SCZ040-042>045-
047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 AM EDT
WEDNESDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...Hazardous weather outlook, May 29, 4:20 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 AM EDT TUE MAY 29 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 300830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 420 AM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-300830- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 420 AM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-300830- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 420 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 10:40 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1040 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM RIP CURRENTS ISLE OF PALMS 32.79N 79.80W
05/29/2012 CHARLESTON SC LIFEGUARD
ISLE OF PALMS LIFEGUARD REPORTED A RIP CURRENT NEAR
21ST STREET.
&&
EVENT NUMBER CHS1200249
BDCSpecial weather statement, May 29, 11:37 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 AM EDT TUE MAY 29 2012
GAZ087-088-100-101-291630-
BULLOCH-EFFINGHAM-JENKINS-SCREVEN-
1137 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND EFFINGHAM COUNTIES THROUGH 1230 PM EDT...
AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GWINETTS CROSSING
TO 7 MILES SOUTHEAST OF OLNEY...MOVING NORTHWEST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BAY...BROOKLET...CAPTOLO...DOVER...EGYPT...GEORGIA
SOUTHERN...HOPEULIKIT...HUNTERS...LEEFIELD...MIDDLEGROUND...OLIVER...
ROCKY FORD...SCARBORO...STATESBORO...STILSON...SYLVANIA AND
WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3273 8200 3280 8157 3212 8138 3214 8141
3215 8140 3216 8141 3221 8141 3222 8143
3224 8144 3221 8156 3229 8173
TIME...MOT...LOC 1537Z 154DEG 18KT 3247 8165 3217 8141Special weather statement, May 29, 12:03 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1203 PM EDT TUE MAY 29 2012
GAZ087-088-291630-
JENKINS-SCREVEN-
1203 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 1230 PM EDT...
AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JENKINS COUNTY HOSPITAL...MOVING NORTH AT
35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMMALANE...MILLEN AND PERKINS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3292 8209 3293 8206 3293 8196 3296 8187
3276 8182 3272 8197 3289 8212
TIME...MOT...LOC 1603Z 160DEG 30KT 3284 8191Special weather statement, May 29, 12:27 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 PM EDT TUE MAY 29 2012
GAZ087-088-291715-
JENKINS-SCREVEN-
1227 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 115 PM EDT...
AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WOODCLIFF...MOVING NORTH AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLEN...PERKINS...ROCKY FORD...SCARBORO AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3293 8196 3296 8188 3295 8182 3292 8177
3294 8173 3294 8172 3272 8163 3265 8185
3292 8204
TIME...MOT...LOC 1627Z 160DEG 30KT 3277 8177Special weather statement, May 29, 12:55 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 PM EDT TUE MAY 29 2012
GAZ119-SCZ047-048-051-291745-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER-
1255 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 145 PM EDT...
AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PURYSBURGH TO
TYBEE ISLAND...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TYBEE ISLAND...BELLINGER HILL AREA...BLUFFTON...FOREST
BEACH...HARDEEVILLE...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...OLD HOUSE...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...RIDGELAND...SUN CITY...SWITZERLAND AND
TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3199 8085 3226 8115 3228 8112 3234 8113
3236 8116 3268 8111 3229 8055 3225 8062
3222 8062 3220 8068 3214 8074 3210 8082
3211 8084 3205 8089 3203 8088 3202 8083
TIME...MOT...LOC 1654Z 184DEG 25KT 3229 8112 3208 8088Special weather statement, May 29, 1:38 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT TUE MAY 29 2012 SCZ040-042-047-048-051-291800- ALLENDALE-BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER- 138 PM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE... HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 200 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROBERTVILLE TO CALAWASSIE ISLAND...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...ESTILL...FURMAN...GARNETT... GRAYS...LAUREL BAY...LENA...LURAY...RIDGELAND...SCOTIA... SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE OBJECTS AND GO INSIDE A STURDY SHELTER. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3291 8135 3257 8072 3228 8080 3257 8130 TIME...MOT...LOC 1737Z 176DEG 23KT 3259 8122 3238 8086
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:55 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 50 min |
| May 29, 1:38 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 22 min |
| May 29, 6:07 PM EDT | Flash Flood Warning | CHS | Allendale | 3 hr |
Nearby
Flash Flood Watches in South Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.